Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering from social anxiety. Will anti-depressants help?

Hi I m 17 and have a real problem with social anxiety . I have tried pychological things to help such as telling myself its not physical fear but nothing seems to help. I have heard that some people use anti-depressants but I m not to sure about them. Please help me on what I can do as it is very hard to simply live life
Asked On : Sat, 5 Jan 2013
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Thanks for choosing health care magic for posting your query.
I can understand what you are going through. Yes, what you have heard is right. Most of the anti-depressant drugs are also anti-anxiety drugs. The mechanism of treating depression and anxiety is more or less the same. Some good rugs available in the market are escitalopram, paroxetine, fluoxetine etc.
You should visit a psychiatrist who can evaluate you in detail and help you with some drugs. He may also advice you with cognitive behavioural therapy which will help you in taking control over your life.
Daily exercise and good diet also help.
Hope I am able to solve your query.
I will be happy to help you if you need any further clarifications.
In future if you want a direct and detailed discussion about your problem, you can contact me on the following link:
Wish you good health!
Answered: Sun, 6 Jan 2013
I find this answer helpful
  User's Response

It seems that you are through some `stress`. This indicates vitiated prana vayu , there will be difficulty to fall asleep, even you dont find anything worth of doing , you would be feeling it tough to complete your different work. In Ayurveda there are medhya herbs for your condition that will help you a lot e.g. use withania somnifera , nardostrychous jatamansi in ratio of 3:1 and take it 1/2 tsf twice daily for only 15 days, you will feel much better.
Hope you find peace of mind soon.
If further any query do tell me

thanks and a healthy day
Answered: Sat, 5 Jan 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor